Alert archive / Georgia / Dense Fog Advisories in 2021

Dense Fog Advisory 24, NWS Atlanta, GA

December 26, 202196 counties in Georgia

NWS Atlanta, GA issued this dense fog advisory at Dec 26, 2021, 9:22 PM EST for 96 counties in Georgia. It took effect at Dec 26, 2021, 10:00 PM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 26, 2021, 9:22 PM EST (02:22 UTC)
In effect from
Dec 26, 2021, 10:00 PM EST
Expired
Dec 27, 2021, 10:00 AM EST
In force
12 hr
Issued by
NWS Atlanta, GA
All 96 counties

Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattahoochee County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Emanuel County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Lumpkin County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Murray County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Towns County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, White County, GA, Whitfield County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA

The radar

The Atlanta radar (KFFC), 56 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.4 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2021-12-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2021-12-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
935 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

637 
WWUS72 KFFC 270222
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
922 PM EST Sun Dec 26 2021

GAZ038-039-049>051-059>062-066>076-078>086-089>098-102>113-271030-
/O.NEW.KFFC.FG.Y.0024.211227T0300Z-211227T1400Z/
Oglethorpe-Wilkes-Morgan-Greene-Taliaferro-Jasper-Putnam-Hancock-
Warren-Troup-Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-
Washington-Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-
Twiggs-Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-
Schley-Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-
Webster-Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-
Montgomery-Toombs-
Including the cities of Milledgeville, Macon, Swainsboro, 
Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, 
and Vidalia
922 PM EST Sun Dec 26 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EST MONDAY...

* WHAT...Visibility one quarter to one half mile in dense fog.

* WHERE...Portions of central, east central, north central, 
  northeast, southeast and west central Georgia.

* WHEN...Until 9 AM EST Monday.

* IMPACTS...Hazardous driving conditions due to low visibility.

* ADDITIONAL DETAILS...Areas of dense fog are expected to develop
  over the next few hours over portions of north and central
  Georgia creating hazardous driving conditions overnight through
  mid morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$
3 follow-up statements
816 
WWUS72 KFFC 270628
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
128 AM EST Mon Dec 27 2021

GAZ001>009-011>016-019>025-027-030>037-041>048-052>058-271400-
/O.EXA.KFFC.FG.Y.0024.000000T0000Z-211227T1400Z/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-
North Fulton-Gwinnett-Barrow-Clarke-Oconee-Haralson-Carroll-
Douglas-South Fulton-DeKalb-Rockdale-Walton-Newton-Heard-Coweta-
Fayette-Clayton-Spalding-Henry-Butts-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, 
Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, 
Covington, Newnan, Peachtree City, and Griffin
128 AM EST Mon Dec 27 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING...

* WHAT...Visibilities of one-quarter of a mile or less in dense 
  fog.

* WHERE...Portions of central, north central, northeast, 
  northwest and west central Georgia.

* WHEN...Until 9 AM EST Monday.

* IMPACTS...Hazardous driving conditions due to low visibility.

* ADDITIONAL DETAILS...Areas of dense fog are expected to 
  develop over the next few hours over portions of north and 
  central Georgia creating hazardous driving conditions 
  overnight through mid morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

GAZ038-039-049>051-059>062-066>076-078>086-089>098-102>113-271400-
/O.CON.KFFC.FG.Y.0024.000000T0000Z-211227T1400Z/
Oglethorpe-Wilkes-Morgan-Greene-Taliaferro-Jasper-Putnam-Hancock-
Warren-Troup-Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-
Washington-Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-
Twiggs-Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-
Schley-Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-
Webster-Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-
Montgomery-Toombs-
Including the cities of Milledgeville, Macon, Swainsboro, 
Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, 
and Vidalia
128 AM EST Mon Dec 27 2021

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...

* WHAT...Visibilities of one-quarter of a mile or less in dense 
  fog.

* WHERE...Portions of central, east central, north central, 
  northeast, southeast and west central Georgia.

* WHEN...Until 9 AM EST Monday.

* IMPACTS...Hazardous driving conditions due to low visibility.

* ADDITIONAL DETAILS...Areas of dense fog are expected to 
  develop over the next few hours over portions of north and 
  central Georgia creating hazardous driving conditions 
  overnight through mid morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$
583 
WWUS72 KFFC 271344
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
844 AM EST Mon Dec 27 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-271500-
/O.EXT.KFFC.FG.Y.0024.000000T0000Z-211227T1500Z/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-
North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton-
Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup-
Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington-
Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-
Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley-
Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster-
Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-
Montgomery-Toombs-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, 
Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, 
Covington, Newnan, Peachtree City, Griffin, Milledgeville, Macon,
Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, 
Cordele, and Vidalia
844 AM EST Mon Dec 27 2021

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WHAT...Visibilities of one-quarter of a mile or less in dense 
  fog.

* WHERE...Portions of central, east central, north central, 
  northeast, southeast and west central Georgia.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

* ADDITIONAL DETAILS...Areas of dense fog are expected to 
  develop over the next few hours over portions of north and 
  central Georgia creating hazardous driving conditions 
  overnight through mid morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$
238 
WWUS72 KFFC 271502
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
1002 AM EST Mon Dec 27 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-271615-
/O.EXP.KFFC.FG.Y.0024.000000T0000Z-211227T1500Z/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-
North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton-
Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup-
Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington-
Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-
Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley-
Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster-
Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-
Montgomery-Toombs-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, 
Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, 
Covington, Newnan, Peachtree City, Griffin, Milledgeville, Macon,
Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, 
Cordele, and Vidalia
1002 AM EST Mon Dec 27 2021

...DENSE FOG ADVISORY HAS EXPIRED...

Visibilities will continue to gradually improve across the area
through late morning. The Dense Fog Advisory has thus been 
allowed to expire.

$$

What forecasters said that day

The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this dense fog advisory went out at Dec 26, 6:53 PM EST, 2 hours 29 minutes earlier.

Area forecast discussion, Dec 26, 6:53 PM EST, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
653 PM EST Sun Dec 26 2021

.PREV DISCUSSION... /Issued 231 PM EST Sun Dec 26 2021/

SHORT TERM /Tonight through Monday Night/...

No big changes expected for the overall pattern. The forecast area
remains in a broad west to southwest upper flow as the upper ridge
stays centered to our south. Plenty of low level moisture will
continue to be advected across the area. This should result in
morning clouds and fog with a slow improvement during the afternoon.
This pattern will also result in above normal temperatures area
wide. A frontal boundary may drift into the OH/TN valley region
Monday and Monday night. This could produce a few showers for far
north GA during that time. With confidence low on the evolution of
this feature...have kept the pops at only slight chance for the far
north Monday and again late Monday night. With no real change in air
mass...expect areas of fog to develop again later tonight. Will hold
off on any advisories at this time.

41

LONG TERM /Tuesday through Sunday/...

By Tuesday the front approaches and we see another spike in
temperatures as warm air surges out of the gulf. Highs will be in
the low to mid 70s across the region with dewpoints in the 60s.
Chance for precip begins in the afternoon, before becoming likely
during the overnight hours and into Wednesday morning and gradually
filling in from the NW towards the SE. A few of these storms would be
strong to severe on Wednesday as the front pass through, especially
in areas of west/central GA where instability is anticipated to peak
around 1000J/kg. Bulk shear is relatively low though and any storm
that does make it to the severe threshold will be moving into an
environment that is less suitable to keep thunderstorm activity going.
As a result, we are not anticipating a widespread severe weather
outbreak.

After the front sinks through it stalls across central GA setting us
up for a wet second half of the week. Temperatures will likely
remain above normal in the mid 60s to low 70's but there is the
potential for some areas to get greater than 2.5" of rain next week.
Some isolated areas, especially across northern GA, could see higher
totals. Models are in pretty good agreement that this pattern will
stick around until another front sweeps through towards the end of
next weekend. While it's still too far out to get a good handle on
it, there are some indications that the ingredients for some strong
to severe storms could be present during that time. We'll continue
to monitor the forecast throughout the week and note any changes
with this system.

Vaughn

&&

.AVIATION...
00Z Update...
VFR and patchy MVFR will deteriorate overnight to IFR/MVFR
conditions between 06-09Z with fog and low CIGs setting up. It
will be slow to improve with SCT-BKN MVFR by 20Z. Winds will
remain out of the SW at 5-10kts through the period.

//ATL Confidence...00Z Update...
Medium to high confidence all elements.

Atwell

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          55  72  58  73 /  10  10  10  30
Atlanta         57  72  59  73 /  10  10  10  30
Blairsville     50  66  53  67 /  10  20  20  40
Cartersville    56  72  58  73 /  10  10  10  40
Columbus        57  75  60  76 /   5  10  10  20
Gainesville     55  69  58  71 /  10  10  10  40
Macon           55  75  59  76 /   5  10  10  10
Rome            57  72  58  74 /  10  10  20  40
Peachtree City  56  72  58  74 /  10  10  10  30
Vidalia         57  75  60  77 /   5  10   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Atwell
LONG TERM....Vaughn
AVIATION...Atwell
Hazardous weather outlook, Dec 26, 11:50 AM EST, 9 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1150 AM EST Sun Dec 26 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-271700-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1150 AM EST Sun Dec 26 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

There is a slight chance of thunderstorms Wednesday across north
Georgia and across both north and central Georgia on Thursday.
Primary threats are heavy rain, strong, gusty winds and
occasional lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

Nearby

Dense Fog Advisories in Georgia, 2021Every dense fog advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.